Vermont, 2003High Wind in Vermont, November 14, 2003
November 14, 2003 · NWS ALY · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Nov 14, 3:00 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Nov 14, 3:00 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
300 AM EST FRI NOV 14 2003
.DISC...HIGH WIND WARNING WAS DOWNGRADED TO A WIND ADVISORY FOR ALL
ZONES THURSDAY EVENING AND OVERNIGHT. WILL CONTINUE THE WIND
ADVISORY TODAY. GUIDANCE SHOWING SOME AREAS COULD SEE 55 TO 60 MPH
GUSTS...BUT MOST PLACES SHOULD BE IN THE 50 TO 55 MPH RANGE.
LAKE EFFECT SNOW SHOWERS WILL BE THE MAIN PCPN FACTOR FOR TODAY.
THE INTENSE LOW PRESSURE CENTER WILL MOVE FROM JUST NORTH OF MAINE
EARLY THIS MORNING TO NEWFOUNDLAND BY SATURDAY MORNING. HIGH
PRESSURE RIDGE WILL BUILD EAST TO THE EASTERN GREAT LAKES - WESTERN
NY AREA BY SATURDAY MORNING AND STAY OVER THE NORTHEAST STATES
THROUGH THE WEEKEND. THIS RIDGE WILL DRIFT SLOWLY EASTWARD AND OFF
THE ATLANTIC COAST BY TUESDAY MORNING. THIS WILL ALLOW NEXT SYSTEM
TO ADVANCE EASTWARD WITH PCPN SHIELD THROUGH WESTERN NY BY TUESDAY
MORNING...AND ACROSS ALY CWA BY NOON. LOW CONTINUES TO INTENSIFY AS
ASSOCIATED COLD FRONT SLIDES ACROSS EASTERN GREAT LAKES TO WRN
SECTIONS OF NY/PA BY TUESDAY EVENING. LOOKS LIKE PCPN AMNTS OF 1/2
TO 1 1/2 INCHES QPF POSSIBLE...BUT EVENT STILL FAR ENOUGH AWAY THAT
GUIDANCE MAY CHANGE IN EITHER DIRECTION.
.AVIATION DISCUSSION...THE MAIN WEATHER PROBLEM THROUGH TODAY WILL
CONTINUE TO BE THE STRONG NORTHWEST WINDS WHICH WILL OCCASIONALLY
GUST TO AROUND 40 KTS AT KALB...AND IN THE 30S AT KGFL AND KPOU.
LAKE EFFECT CLOUDS AND SOME SNOW WILL CONTINUE TO PRODUCE MVFR
CEILINGS THROUGH THIS MORNING...ESPECIALLY AT KALB. WITH
TIME...THESE CEILINGS WILL LIFT TO VFR CONDITIONS AND BREAK APART AS
THE CLOUD DECK BECOMES SCATTERED. SNOW SHOWERS COULD BRIEFLY LOWER
SURFACE VISIBILITIES TO ABOUT 1 MILE AT KALB THROUGH DAYBREAK.
OTHERWISE...VISIBILITIES SHOULD BE VFR THROUGHOUT MUCH OF THE DAY.
.HYDROLOGICAL DISCUSSION...NO HYDRO PROBLEMS ANTICIPATED THE NEXT 24
HOURS. LAKE EFFECT PRECIP WILL BE MINIMAL IN MOST OF THE CWA AND OF
FROZEN TYPE.
.ALY...WIND ADVISORY TODAY FOR THE ENTIRE COUNTY WARNING AREA.
LAB/SYN
HWJ/MESO
Hazardous weather outlook, Nov 14, 4:25 AM EST, 1 hour 5 minutes before
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-082>
084-VTZ013>015-150000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
425 AM EST FRI NOV 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.
.DAY ONE...A WIND ADVISORY IS IN EFFECT FOR THE REGION TODAY. WINDS
OF 25 TO 35 MILES AN HOUR WILL BE COMMON...WITH GUSTS OF UP TO 55
MPH. SOME LOCAL AREAS MAY EXPERIENCE STRONGER WINDS...POSSIBLY 60
TO 65 MPH.
.DAYS TWO THOUGH SEVEN...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS
REQUESTED TODAY FOR THE ENTIRE COUNTY WARNING AREA. PLEASE REPORT
ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN ALBANY NY.
SNOWFALL ACCUMULATIONS OF 4 INCHES OR GREATER.
High Wind, Western Windham
- When
- November 14, 5:30 AM EST to 7:00 AM EST
- Where
- Western Windham forecast zone
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.991, -72.714 (the zone’s center; the record gives no point)
A low pressure area deepened as it tracked east across the Great Lakes region into the the Saint Lawrence Valley on November 13 and continued to deepen as it move into the Canadian Maritimes by early November 14. A steep pressure gradient between this storm and high pressure building across the Ohio Valley resulted in high winds which knocked trees down in Stratton, Windham County during the predawn hours on November 14.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Vermont, November 14, 2003$40,000 · 2 events
- High Wind in Maine, November 14, 200350 kt wind · 17 events
- Winter Storm in Vermont, November 14, 2003$20,000 · 2 events
- Debris Flow and Flooding in Puerto Rico, November 14, 20035 events
- Heavy Snow in Pennsylvania, November 14, 20032 events
- High Wind in Maine, November 14, 200356 kt wind · 2 events
- Winter Storm in New York, November 14, 2003$5,000 · 1 event
- Winter Storm in New York, November 14, 2003$10,000 · 1 event
- Winter Storm in New York, November 14, 2003$5,000 · 1 event
- Winter Storm in Vermont, November 14, 2003$10,000 · 1 event
- High Wind in Hawaii, November 14 to 15, 200352 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336652.